Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 23, 2017, 3:24 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Mar 23, 2017, 12:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2017, 3:24 AM CDT (08:24 UTC)
- In effect from
- Mar 23, 2017, 12:00 PM CDT
- Expired
- Mar 23, 2017, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX
The radar
The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -343 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted.
829 WWUS74 KCRP 230824 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 324 AM CDT Thu Mar 23 2017 ...WIND ADVISORY FOR THE SOUTHERN COASTAL BEND THIS AFTERNOON... .South to southeast winds will increase through the day as an area of low pressure deepens over the high plains of West Texas. Sustained wind speeds of 25 to 35 mph with gusts around 40 mph will be possible across the southern Coastal Bend this afternoon. TXZ242>244-231700- /O.NEW.KCRP.WI.Y.0006.170323T1700Z-170323T2300Z/ Kleberg-Nueces-San Patricio- Including the cities of Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, and Mathis 324 AM CDT Thu Mar 23 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect from noon today to 6 PM CDT this evening. * TIMING...Through the afternoon hours. * WINDS...South to southeast winds 25 to 35 mph with gusts around 40 mph. * IMPACTS...Driving high profile vehicles may become difficult, especially over area bridges and elevated roadways. Strong winds may displace loose objects and could result in minor property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TMT
1 follow-up statement
695 WWUS74 KCRP 232020 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 320 PM CDT Thu Mar 23 2017 ...WIND ADVISORY FOR THE SOUTHERN COASTAL BEND THIS AFTERNOON... .Strong and gusty South to southeast winds will continue through the remainder of the afternoon hours. Sustained wind speeds of 25 to 35 mph with gusts around 40 mph will continue across the Southern Coastal Bend. TXZ242>244-232300- /O.CON.KCRP.WI.Y.0006.000000T0000Z-170323T2300Z/ Kleberg-Nueces-San Patricio- Including the cities of Kingsville, Corpus Christi, Portland, Ingleside, Aransas Pass, Sinton, and Mathis 320 PM CDT Thu Mar 23 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * TIMING...Through the afternoon hours. * WINDS...South to southeast winds 25 to 35 mph with gusts around 40 mph. * IMPACTS...Driving high profile vehicles may become difficult, especially over area bridges and elevated roadways. Strong winds may displace loose objects and could result in minor property damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 12:43 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 23, 12:43 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1243 AM CDT Thu Mar 23 2017
.DISCUSSION...See Aviation section for 06Z TAFs.
&&
.AVIATION...Clear skies/VFR conditions will continue for a couple
of hours. Low cloud satellite imagery shows stratus developing
over the western portions of the Lower Rio Grande Valley. Low
level jet of 35 knots will continue over the region through the
night. Expect stratus will develop by 08Z over the inland portions
of the Coastal Bend into the eastern Brush Country. MVFR ceilings
around 1500 feet will be prevalent with fog/MVFR vsbys possible
through 15Z. Stratus/low ceilings could reach LRD area by 10Z.
Ceilings will lift to around 2500 feet by 15Z with winds
increasing. Low pressure deepening over West Texas will lead to
strong gusty winds over the region today with gusts over 30 knots
this afternoon for most areas. Gusts to 35 knots are expected over
the Coastal Bend. VFR conditions are expected by 17Z. MVFR
ceilings will return the VCT area by this evening with winds
decreasing but remaining gusty.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 70 84 67 86 67 / 10 30 10 10 10
Victoria 69 82 66 84 65 / 10 50 20 10 10
Laredo 67 91 64 92 66 / 10 10 0 0 10
Alice 68 89 64 90 65 / 10 30 10 10 10
Rockport 71 81 70 82 69 / 10 30 20 10 10
Cotulla 66 89 58 90 63 / 10 20 0 0 10
Kingsville 70 87 66 90 66 / 10 20 10 10 10
Navy Corpus 71 80 69 81 69 / 10 30 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 7 PM this evening to 6 AM CDT Friday
For the following zones: Coastal waters from Baffin Bay to
Port Aransas out 20 NM...Coastal waters from Port Aransas
to Matagorda Ship Channel out 20 NM...Waters from Baffin
Bay to Port Aransas from 20 to 60 NM...Waters from Port
Aransas to Matagorda Ship Channel from 20 to 60 NM.
Small Craft Advisory from noon today to 6 AM CDT Friday For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas.
&&
TMT/89...AVIATIONHazardous weather outlook, Mar 22, 4:28 AM CDT, 22 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 428 AM CDT Wed Mar 22 2017 TXZ229>234-239>247-222330- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 428 AM CDT Wed Mar 22 2017 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms across South Texas on Friday. Some storms may be strong with small hail and gusty winds. There is a low probability of an isolated severe storm, however widespread severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-222330- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 428 AM CDT Wed Mar 22 2017 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft advisory conditions are expected Thursday Night through Friday Night as onshore flow strengthens. There is a chance of thunderstorms across the area on Friday. Some storms may be strong with small hail and gusty winds. TMT/TE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.